Ask Health Experts and Get Answers to Your Health Question ASAP
Welcome to JustAnswer Health...and thank you for your question. I am a verified Expert and am delighted to help you today. When you say nervous do you mean that you feel nervous..anxious...or you are shaking more in your hands?
I am shaking more in my hands and writing is becoming increasingly difficult.
I am sorry you are having this issue, I know it can be very frustrating. A certain amount of dexterity and fine motor skill is lost as we age which makes handwriting less stable. can I ask you a question? Does this only happen with intention.I mean to say..when you are doing something with your hands such as writing?
Or does it happen at rest as well?
Usually happens when writing or when in a stressful situation. I am a CPA and have practiced a stressful occupation for 37 years.
This may be essential tremor. the definition of Essential Tremor is: "Fine tremors Occuring during movement or when holding a fixed position (postural tremor) Does not normally produce symptoms. Movement may not be apparent until it is exaggerated by anxiety, coffee consumption, hyperthyroidism, or drugs such as lithium and tricyclic antidepressant. sAmplitude and frequency vary among different people and within same person at different times".
benign essential tremor is the most common of the more than 20 types of tremors. The hands are most often affected but the head, voice, tongue, legs, and trunk may also be involved. It is thought to be genetic and it is not associated with any known pathology.
Do you drink coffee or smoke?
All the research I have done has led me to the same conclusion. I just did not think it could get progressively worse. Another bit of information - my son, age 46, who is in practice with me has the same problem. Does Inderal have a better outcome than diazepam?
Different people respond differently to medications... in my experience I have noted Valium to be effective, but truly, you may respond better to something else...such as a betablocker (Inderal, Atenolol)
Is the dosage I am taking adequate? I do not want to take too much as it is addictive.
Statistically 50% of offspring will inherit tremor, which would explain why your son is experiencing the same problem.
That is a very low dose. Have you tried a beta blocker to see if it is more effective for you?
I have not. We were wanting to see the impact of the diazepam.
Ok..I understand, and that is wise.
You can see how you do, and if necessary you can try the beta blocker.
I hope I have helped you today.. I wish you all the best:-)
If you have any further questions please let me know.
Thank you. I think you have confirmed my thoughts and I will consider the beta blocker if I am not satisfied with what I am doing now.